Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tick_

ABOUT TO ERADICATE ONESELF, IN TWILIGHT ZONE. Logical decisions?

I completed a course of Accutane almost 5 months ago now.

I was completely clear until the beginning of october. I began to break out very, very mildly (2 small pustules a week, which would dry up within 2 days and would disappear).

By the end of october, beginning of november, it progressively became more severe. I'd estimate that from around november 14th until now, im receiving about small 4 pustules a week that take either 4 days to dry out, or i'd be force to squeeze the contents out. My neck and shoulders, however, have broken out in medium sized tender cysts.

(Im aware that the context of scale is widely open to interpretation for each person suffering- but small & medium usually verifies a generalization of what im implying).

I was successfully treated with erythromycin, before endeavoring onto Accutane. It took about 2 weeks to clear completely, and i was acne free for about 6 months, before it was rendered ineffective.

The past few weeks, everything has been put on hold. I have a lot of clients to see, plenty of course work to do, have avoided college certain days because i felt hideously repugnant. There is lots of issues that needs to be addressed, but this one has placed everything in limbo.

I would like to pursue a second course of accutane, as i don't think i was on it long enough/high enough dose, for it to 'cure' me.

Tuesday morning i was prescribed 100mg doxycycline. And admittedly, i have began to clear again. Cysts are disappearing, white heads drying up, only received 2 small zits that are already in the process of drying thanks to BP.

Im now utilizing retin-a and doxy.

Im in college for the next year and a half. If it continues to increase in quality. If i am clear within the next few weeks, im not sure what to do.

Do i A; continue using various different antibiotics (after them rendering ineffective after a certain duration) to control it until college has finished, and then request to go on to Accutane.

or B; beg to function another cycle now.

Im not sure what a logical and precise decision would be. Doxy could keep me somewhat or fully clear for a year, or 6 months, before becoming ineffecitve and having to revert to another antibiotic, which i cannot probabilistically determine whether it shall work. (Bactrim?)

Im 19, there is so much i could be doing. And i don't wish to continue hiding my existence, feeling miserable, and hoping to obtain, unobtainable results.

I just don't know what to do.

Please assert some logical feedback. I really need to resolve this, otherwise ill just dive head first into an empty swimming pool.

It's the initial break out the scares everyone. I don't think i could deal with that whilst being in education.

Share this post


Link to post
Share on other sites

Hey,

If you don't mind I'd like an update on how the doxy + retin a is going...

At 21 my acne's pretty mild, but my skin tone is horrible... Doctors and derms have recommended accutane to me, and assured me the sides are very rare and overblown and all that, I was ready to trust them and finally start it... I was on it 9 days, and things were going along nicely, but I have since found out that it's actually a chemotherapy drug?!? I mean my face bothers me quite a bit, but to be treated the same as a cancer patient seems very extreme. I'm also confused about how it says "the mechanism of action is unknown", yet they know exactly how it kills cancer (by killing cells that multiply rapidly) The drug's been around 30 years and they haven't thought to see why it helps acne? Don't get me wrong, I think it is an amazing drug for certain people, but for me I don't know if it's worth the risk.

I don't want to rule it out permanently, but I deff want to try more before doing it... So I have been looking at the doxy and retin a combo, and hoping maybe that would help.

Thanks and good luck!

Edited by GNR87

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×